MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51002520L
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the unknown sheath and unknown wire were already in the body while pulling the 2.5mm 20cm saberx radianz percutaneous transluminal angioplasty (pta) balloon out.The balloon got caught on some calcium and tore the balloon.Dr slowly pushed the wire back in until it caught onto the balloon and was able to pull out balloon.There was no reported injury to the patient.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the unknown sheath and unknown wire were already in the body while pulling the 2.5mm 20cm saberx radianz percutaneous transluminal angioplasty (pta) balloon out.The balloon got caught on some calcium and tore the balloon.Dr slowly pushed the wire back in until it caught onto the balloon and was able to pull out balloon.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, the unknown sheath and unknown wire were already in the body while pulling the 2.5mm 20cm saberx radianz percutaneous transluminal angioplasty (pta) balloon out.The balloon got caught on some calcium and tore the balloon catheter.Dr slowly pushed the wire back in until it caught onto the balloon and was able to pull out balloon.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the unknown sheath and unknown wire were already in the body while pulling the 2.5mm 20cm saberx radianz percutaneous transluminal angioplasty (pta) balloon out.The balloon got caught on some calcium and tore the balloon catheter.Dr slowly pushed the wire back in until it caught onto the balloon and was able to pull out balloon.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device was returned for evaluation.A non-sterile ¿saberx radianz 2.5mm20cm 190¿ was received coiled inside of a clear plastic bag.The product was unpacked to perform the product evaluation.The device presents a shaft separation located approximately 46 cm from the distal tip.The two separate pieces were returned for analysis.The balloon is not separated.No other outstanding details were observed.The separated area was inspected with a vision system observing an irregular separation that is presenting elongations, fatigue lines and scratches.The elongations, fatigue lines and irregular edges found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.Functional analysis related to the balloon withdrawal difficulty from vessel was not performed due to the nature of the complaint and due to the shaft separate condition.Based on the information available for review, the returned device exhibited a ¿body/shaft separated¿ with characteristics consistent with material tensile overload.Visual inspection identified elongations, fatigue lines, surface scratches, and irregular fracture edges at the separation site, which are commonly associated with exposure to tensile forces exceeding the material¿s yield strength.The balloon remained intact, and no additional manufacturing anomalies or material defects were observed.Due to the separated condition of the shaft and the nature of the reported complaint, functional testing related to ¿balloon withdrawal difficulty from vessel¿ could not be performed, as the reported event could not be replicated or verified in a laboratory setting.Balloon withdrawal difficulty is multifactorial and may be influenced by patient-specific anatomical factors, procedural conditions, device handling, and operator technique, which cannot be fully assessed through returned product analysis alone.The overall condition of the device upon receipt, including the extent of mechanical damage and the observed fracture morphology, suggests that the device was subjected to forces beyond its intended design limits during use.While the exact sequence of events leading to the shaft separation cannot be conclusively determined, the findings indicate that procedural factors, vessel characteristics, and handling conditions likely contributed to the reported event.No evidence was identified to suggest an intrinsic material or manufacturing defect.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the information available nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23617254
Report Number3007635982-2025-00242
Device Sequence Number10090859
Product Code LIT
UDI-Device Identifier20705032081730
UDI-Public(01)20705032081730(17)270531(10)82313981
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberR51002520L
Device Lot Number82313981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/20/2025
01/13/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/15/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown